Alert archive / Missouri / Flood Watches in 2013
Flood Watch 3, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Dec 19, 2013, 3:41 AM CST for 15 counties in Missouri; 12 counties in Illinois. It took effect at Dec 20, 2013, 6:00 PM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2013, 3:41 AM CST (09:41 UTC)
- In effect from
- Dec 20, 2013, 6:00 PM CST
- Expired
- Dec 21, 2013, 10:04 PM CST
- In force
- 28 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 27 counties
Bond County, IL, Clinton County, IL, Fayette County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 806 m²/s²
- 0-3 km storm-relative helicity
- 827 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 190941 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 341 AM CST THU DEC 19 2013 ...HEAVY RAINFALL AND FLOODING POSSIBLE... .A STALLED FRONT AND A DEVELOPING AREA OF LOW PRESSURE WILL SERVE AS THE FOCUS FOR A PROLONGED PERIOD OF MODERATE TO AT TIMES HEAVY RAINFALL FRIDAY NIGHT THROUGH SATURDAY EVENING ACROSS PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTH CENTRAL AND SOUTHWEST ILLINOIS. EXCESSIVE RUNOFF FROM THE RAINFALL AND REMAINING MELTING SNOW MAY LEAD TO FLOODING OF LOW LYING LAND AND LOCAL CREEKS, STREAMS AND RIVERS. ILZ059-060-064-065-069-070-074-079-099>102-MOZ049-059>065-072>075- 084-085-099-192200- /O.NEW.KLSX.FA.A.0003.131221T0000Z-131222T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL-ST. CLAIR IL- MONROE IL-OSAGE MO-GASCONADE MO-WARREN MO-ST. CHARLES MO- FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO- CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 341 AM CST THU DEC 19 2013 ...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL... FAYETTE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO... GASCONADE MO...IRON MO...JEFFERSON MO...MADISON MO...OSAGE MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * FROM FRIDAY EVENING THROUGH SATURDAY EVENING * A PROLONGED PERIOD OF MODERATE TO AT TIMES HEAVY RAINFALL FRIDAY NIGHT THROUGH SATURDAY...ALONG WITH ANY REMAINING MELTING SNOW... MAY LEAD TO EXCESSIVE RUNOFF. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED. * FLOODING OF LOW LYING LAND ALONG WITH LOCAL STREAMS...CREEKS AND RIVERS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ CVKING
6 follow-up statements
000 WGUS63 KLSX 192200 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CST THU DEC 19 2013 ...HEAVY RAINFALL AND FLOODING POSSIBLE... .A STALLED FRONT AND A DEVELOPING AREA OF LOW PRESSURE WILL SERVE AS THE FOCUS FOR A PROLONGED PERIOD OF MODERATE TO AT TIMES HEAVY RAIN HEADING INTO THE WEEKEND. 2 TO 4 INCHES OF RAIN...WITH LOCALLY HEAVIER AMOUNTS...ARE FORECAST ACROSS PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTH CENTRAL AND SOUTHWEST ILLINOIS. EXCESSIVE RUNOFF FROM THIS RAIN MAY LEAD TO FLOODING OF LOW LYING AREAS...AS WELL AS TO CREEKS...STREEKS...AND SMALLER RIVERS. ILZ059-060-064-065-069-070-074-079-099>102-MOZ049-059>065-072>075- 084-085-099-201000- /O.CON.KLSX.FA.A.0003.131221T0000Z-131222T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL-ST. CLAIR IL- MONROE IL-OSAGE MO-GASCONADE MO-WARREN MO-ST. CHARLES MO- FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO- CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 400 PM CST THU DEC 19 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO... GASCONADE MO...IRON MO...JEFFERSON MO...MADISON MO...OSAGE MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * FROM FRIDAY EVENING THROUGH SATURDAY EVENING * A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN FROM LATE FRIDAY NIGHT THROUGH SATURDAY MAY LEAD TO EXCESSIVE RUNOFF. WIDESPREAD RAINS OF 2 TO 4 INCHES ARE EXPECTED IN THE WATCH AREA FROM FRIDAY EVENING INTO SATURDAY EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING OF LOW LYING AREAS...AS WELL AS STREAMS...CREEKS AND SMALLER RIVERS...IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ TRUETT
000 WGUS63 KLSX 200955 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CST FRI DEC 20 2013 ...HEAVY RAINFALL AND FLOODING POSSIBLE... .A STALLED FRONT AND A DEVELOPING AREA OF LOW PRESSURE WILL SERVE AS THE FOCUS FOR A PROLONGED PERIOD OF MODERATE TO AT TIMES HEAVY RAIN HEADING INTO THE WEEKEND. 2 TO 4 INCHES OF RAIN...WITH LOCALLY HEAVIER AMOUNTS...ARE FORECAST ACROSS PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTH CENTRAL AND SOUTHWEST ILLINOIS. EXCESSIVE RUNOFF FROM THIS RAIN MAY LEAD TO FLOODING OF LOW LYING AREAS...AS WELL AS TO CREEKS...STREEKS...AND SMALLER RIVERS. ILZ059-060-064-065-069-070-074-079-099>102-MOZ049-059>065-072>075- 084-085-099-202200- /O.CON.KLSX.FA.A.0003.131221T0000Z-131222T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL-ST. CLAIR IL- MONROE IL-OSAGE MO-GASCONADE MO-WARREN MO-ST. CHARLES MO- FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO- CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 355 AM CST FRI DEC 20 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO... GASCONADE MO...IRON MO...JEFFERSON MO...MADISON MO...OSAGE MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * FROM THIS EVENING THROUGH SATURDAY EVENING * A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN FROM LATE TONIGHT THROUGH SATURDAY MAY LEAD TO EXCESSIVE RUNOFF. WIDESPREAD RAINS OF 2 TO 4 INCHES ARE EXPECTED IN THE WATCH AREA FROM THIS EVENING INTO SATURDAY EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING OF LOW LYING AREAS...AS WELL AS STREAMS...CREEKS AND SMALLER RIVERS...IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ BYRD
000 WGUS63 KLSX 202152 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CST FRI DEC 20 2013 ...HEAVY RAINFALL AND FLOODING POSSIBLE... .A STALLED FRONT AND A DEVELOPING AREA OF LOW PRESSURE WILL SERVE AS THE FOCUS FOR A PROLONGED PERIOD OF MODERATE TO AT TIMES HEAVY RAIN HEADING INTO THE WEEKEND. 2 TO 4 INCHES OF RAIN...WITH LOCALLY HEAVIER AMOUNTS...ARE FORECAST ACROSS PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTH CENTRAL AND SOUTHWEST ILLINOIS. THE AREA OF GREATEST CONCERN ARE THOSE LOCATIONS ALONG AND SOUTH OF A CENTERVILLE...FARMINGTON...STE GENEVIEVE...SALEM ILLINOIS LINE. EXCESSIVE RUNOFF FROM THIS RAIN MAY LEAD TO FLOODING OF LOW LYING AND POORLY DRAINED AREAS...AS WELL AS TO CREEKS...STREEKS...AND SMALLER RIVERS. ILZ059-060-064-065-069-070-074-079-099>102-MOZ049-059>065-072>075- 084-085-099-211000- /O.CON.KLSX.FA.A.0003.131221T0000Z-131222T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL-ST. CLAIR IL- MONROE IL-OSAGE MO-GASCONADE MO-WARREN MO-ST. CHARLES MO- FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO- CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 352 PM CST FRI DEC 20 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO... GASCONADE MO...IRON MO...JEFFERSON MO...MADISON MO...OSAGE MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * THROUGH SATURDAY EVENING * A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN FROM LATER TONIGHT THROUGH SATURDAY MAY LEAD TO EXCESSIVE RUNOFF. WIDESPREAD RAINS OF 2 TO 4 INCHES ARE EXPECTED IN THE WATCH AREA FROM LATER THIS EVENING INTO SATURDAY EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING OF LOW LYING AND POORLY DRAINED AREAS...AS WELL AS STREAMS...CREEKS AND SMALLER RIVERS...IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ TRUETT
177 WGUS63 KLSX 210915 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CST SAT DEC 21 2013 ...HEAVY RAINFALL AND FLOODING POSSIBLE... .A STALLED FRONT AND AN AREA OF LOW PRESSURE WILL SERVE AS THE FOCUS FOR A PROLONGED PERIOD OF MODERATE TO AT TIMES HEAVY RAIN THROUGH THIS EVENING. 2 TO 4 INCHES OF RAIN...WITH LOCALLY HEAVIER AMOUNTS...ARE FORECAST ACROSS PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTH CENTRAL AND SOUTHWEST ILLINOIS. THE AREA OF GREATEST CONCERN ARE THOSE LOCATIONS ALONG AND SOUTH OF A CENTERVILLE...FARMINGTON...STE GENEVIEVE...SALEM ILLINOIS LINE. EXCESSIVE RUNOFF FROM THIS RAIN MAY LEAD TO FLOODING OF LOW LYING AND POORLY DRAINED AREAS...AS WELL AS TO CREEKS...STREEKS...AND SMALLER RIVERS. ILZ059-060-064-065-069-070-074-079-099>102-MOZ049-059>065-072>075- 084-085-099-212200- /O.CON.KLSX.FA.A.0003.000000T0000Z-131222T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL-ST. CLAIR IL- MONROE IL-OSAGE MO-GASCONADE MO-WARREN MO-ST. CHARLES MO- FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO- CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 315 AM CST SAT DEC 21 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO... GASCONADE MO...IRON MO...JEFFERSON MO...MADISON MO...OSAGE MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * THROUGH THIS EVENING * A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN THROUGH THIS EVENING MAY LEAD TO EXCESSIVE RUNOFF. WIDESPREAD RAINS OF 2 TO 4 INCHES ARE EXPECTED IN THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING OF LOW LYING AND POORLY DRAINED AREAS...AS WELL AS STREAMS...CREEKS AND SMALLER RIVERS...IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ BYRD
808 WGUS63 KLSX 212209 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 409 PM CST SAT DEC 21 2013 ...HEAVY RAINFALL AND FLOODING POSSIBLE... .A STALLED FRONT AND AN AREA OF LOW PRESSURE WILL SERVE AS THE FOCUS FOR A PROLONGED PERIOD OF MODERATE TO AT TIMES HEAVY RAIN THROUGH THIS EVENING. THE AREA OF GREATEST CONCERN ARE THOSE LOCATIONS ALONG AND SOUTH OF A CENTERVILLE...FARMINGTON...STE GENEVIEVE...SALEM ILLINOIS LINE. ADDITIONAL RAINS OF ONE-HALF TO ONE INCH ARE EXPECTED THIS EVENING BEFORE THE WET WEATHER BEGINS DIMINISHING. ILZ059-060-099-100-MOZ049-059>064-072-212315- /O.CAN.KLSX.FA.A.0003.000000T0000Z-131222T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-JERSEY IL-MADISON IL-OSAGE MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-CRAWFORD MO- INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE... ST CHARLES...UNION...ST LOUIS 409 PM CST SAT DEC 21 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. ANY ADDITIONAL HEAVY RAIN THREAT HAS SHIFTED INTO SOUTHEAST MISSOURI AND SOUTH CENTRAL ILLINOIS. $$ ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099- 220600- /O.CON.KLSX.FA.A.0003.000000T0000Z-131222T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- ST. CLAIR IL-MONROE IL-JEFFERSON MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... BELLEVILLE...FARMINGTON 409 PM CST SAT DEC 21 2013 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...IRON MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * UNTIL MIDNIGHT CST TONIGHT * A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN THROUGH THIS EVENING MAY LEAD TO EXCESSIVE RUNOFF. ADDITIONAL RAINS OF UP TO ONE INCH ARE POSSIBLE THIS EVENING BEFORE THE WET WEATHER BEGINS TO DIMINISH. * FLOODING OF LOW LYING AND POORLY DRAINED AREAS...AS WELL AS STREAMS...CREEKS AND SMALLER RIVERS...IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ TRUETT
235 WGUS63 KLSX 220404 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1004 PM CST SAT DEC 21 2013 ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099- 220515- /O.CAN.KLSX.FA.A.0003.000000T0000Z-131222T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- ST. CLAIR IL-MONROE IL-JEFFERSON MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... BELLEVILLE...FARMINGTON 1004 PM CST SAT DEC 21 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. THE HEAVY RAIN THAT HAS CAUSED STREAMS AND CREEKS TO RISE OVER PARTS OF SOUTHEAST MISSOURI MOVED NORTHEAST ACROSS INDIANA AND KENTUCKY. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED OVER PARTS OF SOUTHEAST MISSOURI. $$ RP
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Dec 19, 3:32 AM CST, 9 minutes earlier.
Area forecast discussion, Dec 19, 3:32 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
332 AM CST Thu Dec 19 2013
.SHORT TERM: (Through Tonight)
Issued at 259 AM CST Thu Dec 19 2013
Only minor changes to temps thru this period. Going forecast
appears to be largely on track. That said, made some tweaks to
temps overnight as latest guidance suggests that temps will not be
as cold as prev thought. This will largely affect portions of
central and ne MO and west central IL.
These temps will also have a huge impact on the potential for
FZRA/FZDZ. Earlier guidance had suggested that much of the CWA
shud be covered in stratus due to strong moisture return. Am
therefore skeptical regarding precip for today across nrn portions
of the CWA. Have therefore lowered POPs across nrn portions of the
CWA thru this afternoon and also pulled mention of DZ further nwd.
However, mdls suggest a mid-level wave propagating ewd that shud
provide enuf lift to produce light RA tonight as it helps to push
the cdfnt swd. Still believe this will be a very light QPF event
and will potentially be more of a DZ issue along and S of the
cdfnt. Therefore, have kept likely POPs for areas behind where the
cdfnt is expected and mention a chance of RA and patchy DZ for
areas further S.
Tilly
.LONG TERM: (Thursday through Next Wednesday)
Issued at 340 PM CST Wed Dec 18 2013
Still watching this weekends storm as the primary concern for the
next few days. Thursday looks relatively warm and quiet with
southerly flow. Guidance is showing some pretty impressive low
level moisture return, so expect there will be plenty of clouds and
possibly light rain or drizzle particularly in the afternoon as the
low level baroclinic zone strengthens across northern Missouri. A
weak shortwave rides up the baroclinic zone Thursday night which
will allow a cold front to drop slowly southeast through much of
Missouri and the northern 1/2 of Illinois. Meanwhile, a series of
strong shortwaves will dive into the Desert Southwest which will
amplify the pattern into a deep longwave stretching from central
Canada all the way into Mexico. The vortmax at the base of the trof
will eject northeast into the flow Saturday night. The surface
reflection of the vort will race northeast from eastern Texas to
central Illinois Saturday night into Sunday morning. Models are
forecasting a tremendous amount of low level moisture convergence
ahead of the system Friday night through Saturday night. HPC liquid
equivalent forecast shows anywhere from about 1 to 4 inches across
the CWFA, with the greatest amounts across the Eastern Ozarks and
Southern Illinois. Luckily, the vast majority of this still looks
like liquid. Critical thickness and forecast soundings continue to
show that the atmosphere will be too warm in the lower levels to
support frozen precip in our CWFA until at least 06-09Z Sunday
morning. The surface temperatures still occasionally favor freezing
rain at times across much of central and northeast Missouri as well
as West Central Illinois from Friday through Sunday. Luckily the
qpf is pretty light in those areas when temperatures are forecast to
be near freezing, so storm total ice accumulations look to be mostly
.10 inch or less. The storm looks to finish up with a big
deformation zone snow on Sunday which will track across
western/northern portions of Missouri as cold air rushes in behind
it. Some of our northwest counties could catch the edge of the
def-zone, but that will ultimately be decided by the exact track of
the low.
Rest of the week looks quiet through Christmas. Another arctic high
will slam down across the Mississippi Valley behind the storm on
Monday and temperatures will once again drop well below normal. The
high will continue moving southeast across the Atlantic seaboard
which will allow return flow back into our area and temperatures
should moderate quickly for Tuesday and Christmas.
Carney
&&
.AVIATION: (For the 06z TAFs through 06z Thursday Night)
Issued at 1123 PM CST Wed Dec 18 2013
Surface dew point depressions at most TAF sites remain much higher
than previously anticipated, and stratus has not developed over
the region as quickly as was previously thought. At some
locations, the temperature has actually risen at times, even
through it is a December night with light winds and partial snow
cover in place. Patchy stratus is still expected across the region
due to the increase in moisture, but with less coverage comes
lower confidence in IFR at any particular TAF site. Mid and high
clouds will increase during the day before conditions deteriorate
during the late afternoon (KUIN) and overnight (KCOU/KSUS/KCPS)
hours. These deteriorating conditions will be associated with the
clouds and precipitation accompanying a cold front as it moves
across MO/IL.
Specifics for KSTL: Patchy stratus is still expected across the
region, but with less coverage comes lower confidence in IFR
stratus at KSTL. Mid and high clouds will increase during the day
before conditions deteriorate to MVFR and IFR after 20/00z.
These deteriorating conditions will be associated with the clouds
and precipitation accompanying a cold front as it moves across the
area.
Kanofsky
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 57 46 49 33 / 10 60 50 60
Quincy 49 33 36 28 / 20 60 30 20
Columbia 58 35 38 29 / 10 60 40 30
Jefferson City 59 37 41 31 / 10 60 40 40
Salem 52 47 55 37 / 10 50 50 80
Farmington 55 51 57 37 / 10 50 50 80
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLOOD WATCH from Friday evening through Saturday evening FOR
Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-
Madison MO-Osage MO-Reynolds MO-St. Charles MO-St. Francois
MO-St. Louis City MO-St. Louis MO-Ste. Genevieve MO-
Washington MO.
IL...FLOOD WATCH from Friday evening through Saturday evening FOR
Bond IL-Clinton IL-Fayette IL-Madison IL-Marion IL-Monroe
IL-Montgomery IL-Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Dec 18, 7:38 PM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 738 PM CST WED DEC 18 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 738 PM CST WED DEC 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FREEZING RAIN IS LIKELY ACROSS PORTIONS OF NORTHEAST MISSOURI THURSDAY NIGHT. FREEZING RAIN IS LIKELY ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS SATURDAY AND SATURDAY NIGHT. THE FREEZING RAIN WILL TURN TO SNOW AFTER MIDNIGHT AND SNOW IS LIKELY TO CONTINUE ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SUNDAY. HEAVY RAIN IS POSSIBLE ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
Nearby
Flood Watches in Missouri, 2013Flood Watches in Illinois, 2013Every flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.